Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Had early period. No other symptoms. Cause?

User rating for this question
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1019 Questions
42 years old and always had regular periods since starting at 12 years old. May 2013, period was 11 days early. There have been no other symptoms: Periods are not painful, no abdominal pain, and no heavy bleeding. Causes for early period?
Posted Wed, 12 Jun 2013 in General Health
Answered by Dr. Achuo Ascensius 2 hours later
Thanks for the query,

For menses to come 11 days earlier does not sound normal. This warrants an in dept examination and investigations to rule out any potentially severe conditions that could mimic menses.

However, this could be just an occasional hormonal disequilibrium that would not persist. But then, other causes have to be ruled out first, before concluding on this.

I will like you to respond to the following questions so as to enable a better answer to your query.
-are you sexually active?
-did you recently, in the past two months had unprotected intercourse?
-did the bleeding you had, flow for the number of days you normally have your menses?
-did the blood come out in clots or it flowed in liquid form just like menses?
-did you take any hormonal contraceptive pills or injections?

These will do for now. Waiting for your response.

Above answer was peer-reviewed by
Follow-up: Had early period. No other symptoms. Cause? 1 hour later
I am not sexually active. Today was the first day. No clots, normal blood flow. Breast were tender during entire 5 day cycle earlier in the Month. Didnt seem to ovulate as scheduled.
Answered by Dr. Achuo Ascensius 11 minutes later
thanks for responding back,

without any notion of hormonal contraception intake, not being sexually active and this being the first time it is likely that its an occasional irregularity which normally should not repeat itself during the next menses.

Though this could be an early indication of menopause, it is still too far to call but it is possible.

Another possible cause could be abnormal cell growth of the cervix or vagina that may present as though its menses and in such cases only a detail exam could help in the diagnosis.

At the moment, you should not worry yourself, but you should consider seeing your gynecologist for a review and for at least speculum exam and pap smear test.

Hope this answers your query. If you do have further query, i will be waiting.
Best regards

Above answer was peer-reviewed by
Follow-up: Had early period. No other symptoms. Cause? 37 minutes later
Haven't taken any type of birth control in over 15 plus years. What wod cause breast tender was to last throughout first cycle? Seems like when I hit 40, the days between cycles were different some months
Answered by Dr. Achuo Ascensius 6 hours later
thanks again for the query.

Following your last mail, i am convinced that it might be an early symptom of premenopause and you will have some abnormalities for some time ranging from loss of menses or reduced menses or short menstrual cycle etc that may occur occasionally before you finally end up in menopause.

Hope this answers your query. If you do have further query, i will be glad to help. If you do not have further query, you could close the discussion and rate the answers.

Best regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor